Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 13, NWS Rapid City, SD
NWS Rapid City, SD issued this severe thunderstorm warning at May 7, 2000, 8:01 PM CDT for Tripp County, South Dakota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 7, 2000, 8:01 PM CDT (01:01 UTC)
- Expired
- May 7, 2000, 9:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Rapid City, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Tripp County, SD
The radar
The North Platte radar (KLNX), 167 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 410 m²/s²
- 0-3 km storm-relative helicity
- 645 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KUNR 080103 SVRRAP SDC123-080200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RAPID CITY SD 801 PM CDT SUN MAY 7 2000 THE NATIONAL WEATHER SERVICE IN RAPID CITY SD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN TRIPP COUNTY IN SOUTH CENTRAL SOUTH DAKOTA * UNTIL 900 PM CDT * AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS FROM NEAR WINNER TO 25 MILES SOUTHWEST OF WINNER...MOVING EAST AT 35 MPH. * SOME LOCATIONS AFFECTED WINNER WEWELA COLOME KEYAPAHA LARGE HAIL AND DAMAGING WIND GUSTS ARE LIKELY WITH THIS STORM. SEEK A STURDY SHELTER AND AVOID WINDOWS UNTIL THE STORM PASSES. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 4332 10024 4319 10006 4350 9958 4367 9982 CARSTENS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 4:00 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, May 7, 4:00 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 300 PM MDT SUN MAY 7 2000 TORNADO WATCH IN EFFECT UNTIL 8PM MDT FOR SOUTHWEST/SOUTH CENTRAL COUNTIES. STRONG SHORTWAVE MOVING ACROSS CENTRAL WYOMING...WITH CONVECTION FIRING UP OVER EAST CENTRAL WYOMING. SUFFICIENT SHEAR/INSTABILITY OVER FAR SOUTH FOR SUPERCELLS. SHORTWAVE WILL MOVE EAST OF THE AREA OVERNIGHT...WITH PRECIP ENDING. UNSETTLED WEATHER WILL CONTINUE THROUGH THE WEEK. .UNR...NONE. KC
In the hours before
Special weather statement, May 7, 6:30 PM CDT, 1 hour 31 minutes before
SDZ001-002-012>014-024>032-041>044-046-047-049-WYZ054>058-080100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 530 PM MDT SUN MAY 7 2000 ...TORNADO WATCH FOR CUSTER...FALL RIVER AND SHANNON COUNTIES HAS BEEN CANCELLED... THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE COUNTIES AND THUS THE WATCH HAS BEEN CANCELLED. LJC
Local storm report, May 7, 7:03 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
603 PM MDT SUN MAY 07 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM 3 E EDGEMONT SD 60 MPH TSTM GUST
05/07/00 FALL RIVER REPORTED BY HAM RADIO
OPERATOR.
0355 PM HOT SPGS SD .75 INCH HAIL
05/07/00 FALL RIVER REPORTED BY EMERGENCY
MANAGEMENT.
0412 PM 5 SE HOT SPGS SD .88 INCH HAIL
05/07/00 FALL RIVER WIND GUSTS TO 60 MPH.
REPORTED BY STORM
SPOTTER.
0515 PM 3 W KYLE SD 1 INCH HAIL
05/07/00 SHANNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0515 PM WOUNDED KNEE SD 1 INCH HAIL
05/07/00 SHANNON
0550 PM MARTIN SD .75 INCH HAIL
05/07/00 BENNETTThe office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:07 PM CDT | Severe Thunderstorm Warning | UNR | Tripp | 63 min |
| May 7, 7:40 PM CDT | Severe Thunderstorm Warning | UNR | Todd | 60 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.